Mustafa Goz, Omer Cakir, Ferit Ozdemir
Am J Case Rep 2008; 9:270-272
Background: Retroperitoneal and rectus sheath hematoma (RSH) have been described with the use of low molecule heparine.
Case Report: We report a patient with no known risk factors for bleeding, who developed a rectus sheath and retroperitoneal hematoma after being treated with a single dose of tinzaparin. A 72-year-old woman was admitted to our clinic with acute deep venous thrombosis. After the single dose of tinzaparin applied subcutaneously on her admission, she complained of the sudden onset of severe pain in the left lower quadrant. A multi-slice spiral computerized tomography scan of the abdomen with contrast showed a mass of homogeneous density in the left rectus sheath with extravasated contrast and a downward extension of this hematoma into the intra- and retroperitoneal area.
Conclusions: The early diagnosis of hematomas can be achieved and conservative treatment applied in large hematomas. An IVC filter may be used in these patients to allow a break from anticoagulant therapy.
Keywords: multi-slice spiral computerized tomography, vena cava filter, Hematoma, tinzaparin